Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 9, NWS Blacksburg, VA

February 19, 200823 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Feb 19, 2008, 3:13 AM EST for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:13 AM EST (08:13 UTC)
Expired
Feb 19, 2008, 6:00 PM EST
In force
15 hr
Issued by
NWS Blacksburg, VA
All 26 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 190813
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 AM EST TUE FEB 19 2008

...STRONG WESTERLY WINDS THROUGH LATE THIS AFTERNOON...

.A WEAK COLD FRONT WILL PASS THROUGH THE REGION THIS MORNING.
INCREASING WEST WINDS IN THE WAKE OF THE FRONT WILL COMBINE WITH
MIXING TO RESULT IN STRONG WINDS ESPECIALLY ACROSS THE HIGHER
RIDGES TODAY.


NCZ001-002-018-VAZ009-011>020-022>024-034-035-191615-
/O.NEW.KRNK.WI.Y.0009.080219T0813Z-080219T2300Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
BEDFORD...AMHERST
313 AM EST TUE FEB 19 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS TO
50 OR 55 MPH BY MIDDAY...AND THEN CONTINUE THIS AFTERNOON. THE
STRONGEST WINDS CAN BE EXPECTED ALONG AND JUST EAST OF THE BLUE
RIDGE MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

 

$$
1 follow-up statement
000 
WWUS71 KRNK 191703
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 PM EST TUE FEB 19 2008

...STRONG WESTERLY WINDS THROUGH LATE THIS AFTERNOON...

.A WEAK COLD FRONT IS PASSING THROUGH THE REGION EARLY THIS
AFTERNOON. INCREASING WEST WINDS IN THE WAKE OF THE FRONT WILL
COMBINE WITH MIXING TO RESULT IN STRONG WINDS ESPECIALLY ACROSS
THE HIGHER RIDGES LATE THIS AFTERNOON.

NCZ001-002-018-VAZ009-011>020-022>024-034-035-192300-
/O.CON.KRNK.WI.Y.0009.000000T0000Z-080219T2300Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
BEDFORD...AMHERST
1203 PM EST TUE FEB 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WEST WINDS WILL REMAIN BETWEEN 15 AND 30 MPH THROUGH THE AFTERNOON...
AND GUSTS WILL INCREASE TO NEAR 50 MPH...ESPECIALLY IN THE HIGHER
ELEVATIONS. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE BLUE
RIDGE MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:03 AM EST, 10 minutes earlier.

Area forecast discussion, Feb 19, 3:03 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EST TUE FEB 19 2008

.SYNOPSIS...
ANOTHER COLD FRONT WILL MOVE SE THRU THE REGION TODAY BRINGING GUSTY
WINDS AND SCATTERED MOUNTAIN SNOW SHOWERS. AN UPPER LEVEL
DISTURBANCE WILL MOVE ALONG A STATIONARY BOUNDARY JUST NORTH OF THE
AREA WEDNESDAY...RESULTING IN SOME SNOW ACROSS SE WEST VIRGINIA AND
WESTERN VIRGINIA. COLD HIGH PRESSURE BUILDS BEHIND THIS SYSTEM ON
THURSDAY...BEFORE ANOTHER AREA OF LOW PRESSURE ARRIVES FROM THE
SOUTH AND WEST BY LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEXT SURGE OF COLDER AIR CONTINUES TO WORK THRU THE OHIO VALLEY ATTM
AND SHOULD ADVECT INTO THE REGION TO SOME DEGREE INTO THIS EVENING.
BANDS OF GUSTY -SHSN AHEAD OF THIS BOUNDARY LIKELY TO PERSIST THRU
ABOUT MIDDAY BEFORE AXIS OF UPPER TROF CROSSES AND S/W PASSES.
ONGOING DRY ADVECTION PER RAOBS ALSO LOOKS TO CUT INTO UPSLOPE
MOISTURE THIS AFTERNOON SO MOST LOW POPS WEST MAINLY THIS
MORNING...OTRW INTERVALS OF CLOUDS/SUN WEST AND MOSTLY SUNNY EAST.
HOWEVER WINDS WILL BE THE BIGGER ISSUE GIVEN FORECAST DEEP MIXING
OF A DRYING AIRMASS TO 5-7K FEET IF NOT MORE PER INVERTED V RAOBS.
ALTHO THE UPPER JET IS NOT ALL THAT STRONG AND SUBSIDENCE
WEAK...TIMING OF NEXT VORT ROUNDING THE TROF DURING MAX HEATING
SUGGESTS EHNANCED DOWNWARD MOMENTUM WHICH MAY PUSH WIND GUSTS TO
ADVISORY LEVELS AT LEAST ON THE RIDGES. ALSO DEEP WESTERLY FLOW
OFF THE BLUE RIDGE MAY CAUSE STRONGER SPEEDS TO MIX DOWN INTO THE
FOOTHILLS ESPCLY NE OF ROA. THUS WILL BE GOING WITH A WIND
ADVISORY THRU LATE TODAY FOR MUCH OF THE BLUE RIDGE INTO NW NC
WHILE BOOSTING SPEEDS EVEN IN THE PIEDMONT CLOSER TO ADVISORY
LEVELS. TEMPS AGAIN STARTING OFF ABOVE GUIDANCE GIVEN MIXING SO
BOOSTING ABOVE MOS A CAT OR SO ESPCLY EAST PER DRY DOWNSLOPE.

GRADIENT WEAKENS THIS EVENING AND OVERNIGHT AS 5H TROF QUICKLY LIFTS
BACK NORTH WHILE THE FLOW BACKS A BIT AHEAD OF NEXT STRONG S/W
ROTATING TOWARD THE OHIO VALLEY LATE. ASSOCIATED SURFACE LOW LOOKS
TO BE NEAR THE OHIO RIVER TOWARD MORNING WITH A SWATH OF JET DRIVEN
PRECIP NEAR THE WESTERN SLOPES BY DAYBREAK. MODELS REMAIN DIFFERENT
ON EXTENT OF -SN COVERAGE BUT GIVEN DYNAMICS WILL LEAN TOWARD THE
WETTER GFS THIS TIME AND KEEP CHANCE POPS GOING FAR NW LATE. OTRW
INCREASING CLOUDS TO MOSTLY CLEAR SE. LOWS AOB MOS AGAIN PER LATEST
WARMER TRENDS ALTHO SHOULD BE COLDER VALLEYS WITH LESS WIND
OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
CLIPPER TYPE SYSTEM WILL HEAD EAST THRU NORTHERN VA WED PER MODEL
CONSENSUS AND LATEST SREF OUTPUT. SHARP 85H BAROCLINIC ZONE AND
UPPER JET SHOULD LEAD TO A DECENT SWATH OF SNOW ACROSS PARTS OF SE
WVA WITH MOST OF THE DEEPER RH HAVING A TOUGH TIMING HEADING EAST IN
DEEP WESTERLY FLOW. THIS WILL MAKE QPF TRICKY ELSEWHERE OVER THE
MOUNTAINS AS WELL AS EXTENT OF COVERAGE AND PTYPE AS BOUNDARY LAYER
WARMING DEVELOPS SOUTH OF THE SURFACE WAVE. WITH SO MUCH DRY AIR
AROUND...APPEARS COLDER SOLUTION LIKELY BEST SO UPPED POPS A BIT
SOONER SE WVA AND KEPT 1-3 INCHES OF SNOW ESPCLY GREENBRIER TO N OF
BLF BUT NO ADVISORY YET. ELSEWHERE...KEEPING CHANCE POPS ALL EXCEPT
THE SE AS EXPECT LOCATIONS ALONG/WEST OF THE BLUE RIDGE COULD SEE
A BRIEF SHOT OF SNOW EARLY ON...CHANGING TO RAIN DURING THE
MORNING...WITH JUST CLOUDS SE. APPEARS A BIG TEMP DIFFERENCE
THROUGH THE CWA...WITH SNOW HOLDING TEMPS DOWN IN THE EXTREME
NW...BUT SW WINDS AHEAD OF THE SYSTEM PUSHING HIGHS POSSIBLY ABOVE
GUIDANCE ACROSS SOUTHSIDE VA/NW NC WED. GUSTY WINDS WILL AGAIN BE
AN ISSUE MAINLY OVER THE SOUTH WHERE MORE SUN/MIXING POSSIBLE SO
BOOSTING SPEEDS TO JUST BELOW ADVISORY ON THE HIGHER RIDGES OF THE
BLUE RIDGE.

STRONG HIGH PRESSURE SETTLES IN THU MORNING...AND WEDGES SOUTH
THRU THE EASTERN HALF OF THE CWA INTO THU EVENING. PIECES OF S/W
ENERGY RUNNING THE OLD BOUNDARY TO THE SOUTH THU/THU NIGHT MAKING
FOR QUITE A COMPLICATED SCENARIO IN REGARDS TO THE NEXT POSSIBLE
WINTER WX EVENT. LATEST GUIDANCE CONTINUES TO SLOW THINGS DOWN
GIVEN SUCH A DRY/COLD AIRMASS WITH BEST ISENTROPIC LIFT HOLDING
OFF UNTIL THU EVENING AS INIT WAVE KICKS OUT TO OUR SOUTH. BETTER
WARM ADVECTION ALOFT LOOKS TO TAKE PLACE OVERNIGHT AHEAD OF SECOND
ROUND OF UVV BUT HOW FAR NORTH SIG PRECIP MAKES IT INTO THE DRY
AIR A BIG QUESTION. FOR NOW WILL LEAN TOWARD GOING WITH LIGHT QPF
AND BASICALLY CHANCE POPS...MAINLY FROM THU AFTERNOON INTO THE
OVERNIGHT ESPCLY SOUTH. THICKNESS SUGGESTS PTYPE WOULD START AS
SNOW/SLEET THU AND THEN TRANSITION TO A LIGHT WINTRY MIX OR JUST
RAIN SE OVERNIGHT IN RESPONSE TO STRONG JET/WARMING ALOFT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
FRIDAY INTO SATURDAY ARE STILL SHAPING UP TO BE A POTENTIALLY
COMPLEX FORECAST PATTERN. BOTH NORTHERN STREAM AND SOUTHERN STREAM
ENERGY ARE SHOWING SIGNS OF IMPACTING OUR AREA WITH WEATHER. PLENTY
OF MOISTURE POOLING NORTHWARD IN ADVANCE OF SOUTHERN STREAM LOW LOOK
TO INTERSECT ENERGY FROM A NORTHERN STREAM CLIPPER SYSTEM ON FRIDAY.
HAVE CONTINUED WITH THE MENTION OF FREEZING RAIN CONTINUING FROM
THURSDAY NIGHT BEFORE A TRANSITION TO ALL RAIN BY MID-DAY FRIDAY.
THIS GENERAL OVERRUNNING RAIN SCENARIO WILL TAKE US INTO FRIDAY
NIGHT. BUT WITH COLDER AIR FUNNELING INTO THE AREA ON THE BACKSIDE
OF THE CLIPPER...SOME SNOW MAY MIX INTO THE PRECIPITATION ACROSS THE
NORTH AND THE WEST.

BY SATURDAY INTO SATURDAY NIGHT THE INFLUENCE OF THE APPROACHING SOUTHERN
STREAM LOW WILL ALLOW FOR SHOWER ACTIVITY...WITH STILL THE POTENTIAL
FOR SNOW SHOWERS IN THE HIGHER TERRAIN OF SOUTHEAST WEST VIRGINIA.

SUNDAY INTO MONDAY HIGH PRESSURE BUILDS INTO THE REGION ALLOWING FOR
A DRY FORECAST AND A WARMING TREND.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THROUGH THE REMAINDER OF THE OVERNIGHT...WINDS WILL CONTINUE TO
INCREASE IN THE MOUNTAINS WITH SURFACE GUSTS AT HIGHER ELEVATIONS
AROUND 30 TO 35 KTS. SOME SCATTERED UPSLOPE SNOW SHOWERS WILL
CONTINUE IN AREAS MAINLY WEST OF THE BLUE RIDGE WITH TEMPORARY
MVFR CONDITIONS FOR BOTH VSBYS AND CIGS DUE TO THE SNOW SHOWERS.
EAST OF THE BLUE RIDGE...A STEADY WEST BREEZE UNDER 10KTS SHOULD
PREVAIL WITH NOTABLY HIGHER SPEEDS ABOUT 1500 FT AGL. ANTICIPATE
LOW LEVEL WIND SHEAR IN THIS AREA UNTIL A LITTLE AFTER SURNISE.

DURING THE DAY WEDNESDAY...VERY GUSTY CONDITIONS WILL PREVAIL AT
ALL LOCATIONS WITH THE STRONGEST WINDS IN THE MOUNTAINS. GUSTS OF
35 TO NEAR 40 KTS WILL BE POSSIBLE AT KBLF AND KROA WITH 25 TO 30
KTS GUSTS AT KLYH AND KDAN. AS THE SUN SETS...LOOK FOR THESE TWO
SITES TO DECOUPLE AND A LOW LEVEL WIND SHEAR TO DEVELOP AGAIN. IN
THE MOUNTAINS...WINDS WILL WEAKEN A BIT BUT STILL REMAIN MIXED IN
MOST AREAS EXCEPT IN THE DEEPER VALLEYS.

THE NEXT BEST CHANCE OF WIDESPREAD PRECIPITATION WILL ARRIVE
WEDNESDAY NIGHT THROUGH FRIDAY WITH MVFR/IFR CIGS POSSIBLE.

&&

.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTH CAROLINA PIEDMONT
AND INTO SOUTHSIDE VA SOUTH OF A LINE FROM ROANOKE-LYNCHBURG-
CHARLOTTE COURT HOUSE...AND MAINLY EAST OF THE BLUE RIDGE. THIS
IS THE AREA THAT HAS BEEN THE DRIEST OVER THE LAST 7 DAYS AND WILL
DRY OUT THE QUICKEST WHEN SUBJECTED TO THE DRY WIND ON TUESDAY.

WIND PROFILE FORECASTS FOR TUESDAY SUGGEST THAT WIND SPEEDS OF 40
TO 55 MPH WILL BE ONGOING AT 4-6 THOUSAND FEET AGL. IF WE RECEIVE
FULL SUN...SOME OF THIS HIGHER WIND WILL LIKELY MIX TO THE SURFACE
RESULTING IN FREQUENT SURFACE (20 FT WIND) GUSTS OF AROUND 30
MPH. HIGHER GUSTS ARE POSSIBLE AT ELEVATIONS ABOVE 2000 FEET.

FORECAST HUMIDITY MINIMA OF BETWEEN 15-30 PERCENT WILL BE COMMON
EAST OF THE BLUE RIDGE WHERE TEMPERATURES REACH THE LOWER 50S.

NOTE...THIS WIND EVENT IS NOT COMPARABLE TO THE EVENT WE HAD ON FEBRUARY
10TH WHEN WE HAD 35-50 MPH SUSTAINED AND GUSTS OF 60 TO 70 MPH.
WINDS TUESDAY FEB 19TH WILL BE ABOUT HALF THAT...BUT STILL
RESPECTIBLE SINCE THEY WILL BREACH THE RED FLAG THRESHOLD OF 20
MPH SUSTAINED AND RH VALUES BLO 30 PERCENT. EVEN THESE TYPE OF
CONDITIONS WILL RESULT IN RAPID FIRE SPREAD AND FIRE GROWTH.

LAND MANAGERS SHOULD TAKE NEEDED ACTION. PERIMETERS ON ALL
EXISTING FIRES THAT HAVE OCCURRED THIS PAST WEEK NEED TO BE
MONITORED CLOSELY FOR POTENTIAL ESCAPE.

&&

.EQUIPMENT...
NOAA WEATHER RADIO STATION WNG-88 IN WEST JEFFERSON...NORTH CAROLINA
IS OFF THE AIR DUE TO TECHNICAL PROBLEMS. IT WILL LIKELY BE TUESDAY
BEFORE ISSUES ARE RESOLVED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR VAZ009-011>020-
     022>024-034-035.
     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR VAZ022-032>034-043>045-058-059.
NC...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NCZ001-002-018.
     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR NCZ003>006-019-020.
WV...NONE.

&&

SYNOPSIS...JH/KM
NEAR TERM...JH
SHORT TERM...JH/KM
LONG TERM...DS
AVIATION...DS/RCS
FIRE WEATHER...
EQUIPMENT...
Hazardous weather outlook, Feb 18, 10:39 PM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EST MON FEB 18 2008

WVZ042>045-200345-
MERCER-SUMMERS-MONROE-GREENBRIER-
1039 PM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE MOVING EAST FROM THE OHIO VALLEY...MAY
PRODUCE MODERATE SNOW ACCUMULATIONS LATE TUESDAY NIGHT THROUGH
WEDNESDAY...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. A SNOW
ADVISORY MAY NEED TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-023-024-035-046-047-200345-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
1039 PM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WESTERLY WINDS WITH GUSTS TO 45 MPH OR STRONGER WILL BE
POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022-032>034-043>045-058-059-200345-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
1039 PM EST MON FEB 18 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

STRONG WESTERLY WINDS WITH FREQUENT GUSTS TO 30 MPH OR STRONGER
WILL BE POSSIBLE TUESDAY. THESE WINDS WILL COMBINE WITH VERY DRY
AIR...RESULTING IN A GREATER POTENTIAL FOR LARGE FIRE GROWTH AND
RAPID FIRE SPREAD. EXTREME FIRE BEHAVIOR IS POSSIBLE ON EXISTING
WILDFIRES AND ANY NEW WILDLAND FIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:31 PM ESTRed Flag WarningRNKBedford, Campbell, Charlotte, Franklin, Halifax, Henry and 8 more20 hr
Feb 19, 3:34 PM ESTSnow AdvisoryRNKAlleghany, Bath, City of Covington29 hr
Feb 19, 3:36 PM ESTRed Flag WarningRNKCharlotte, Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville26 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.